Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for depression and anxiety

My father was diagnosed with MDR-TB along with that he is diabetic... it has been 6 months taking medicines..... it has happened 3 times that he became violent (started biting), screamed very loud, talked irrelevant, gave abuses, unable to recollect the family for at least 1 and a half hour...... Due to medicines like terizidone it is occuring, although he has become insomnic this further leads to depression, wrong thoughts, anxiety....... what strategies should we, as a family, follow to support him at that moment.......... as i know these are the side effects of the medicine
Mon, 13 Oct 2014
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Psychiatrist 's  Response
Hello,
Anti tubercular medicines can induce psychotic behaviour. At this time, i think you can start him on risperidone 2mg til the anti-TB medicines are being taken. Please go for liver function tests regularly.
Hope he will improve.
Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello, I m Pam, 49 years old, recently got out of the hospital. diagnosis are COPD (I quit smoking!!!!), hypertension, depression, chronic back pain (osteoarthritis, bulging disc, and the pads between vertebrae are deteriorating), obstructive sleep apena (c-pap and nebulizer). Now that I have all this going on I m having anxiety and panic attacks. I refuse to take valuim and zanax. I m a recovering alcoholic. what do you suggest I take for the depression and anxiety?, I m on no meds for sleeplessness or depression. I fear not being able to breath, and I go into panic attacks, the EMS say 10-20 min episodes. Heart rate is about 90-100, bp is 130/60, respiration are 50 per minute. scary! I am on meds for hypertension.

doctor1 MD

I used to speak fluently and continuously both in my mother tongue and English. But in sudden I was not able to speak properly as before. I had few misunderstandings with my best friend and that made so depressed. Anyway, I m recovering from it but what I observed is that I can t talk properly mainly when I argue and talk fast with others. What can I do get back to normal state?

doctor1 MD

Hi i suffer with anxiety and depression i feel dizzy unbalanced and strange all the time sometimes when i walk its like the floor is moving up and down i also fear of passing out im having burning sensations in my right here and have odd feelings in the right side of my head and have the odd pains but it only seems to be in the right side of my head could someone please confirm this is anxiety and not another illness

Recent questions on  Tuberculosis

doctor1 MD

Hi Sir,My mother has been diagonsied with TB lymphadenitis . The only worry is after taking medicines particulary rifamicin she is getting chills,fever and rigor.Can you please let me know whether it is advisable to continue this.How do I know that she is responding to treatment well.How do we check the intermittent improvement. Thanks, Arindam

doctor1 MD

My 8 months daughter is having loosemotions and vometing for last 3 days , she is now admitted in hospital and being given the following drugs Flaggil,rantac,odencetra,amikacin..... is the treatment is correct because she is still passing stool frequently and no improvement

doctor1 MD

hi doctor i am jansi samuel,my child is 2 year old she is not gaining her weight for passed 1 year, i took many step but in vain, now i tested her mantoux test and it shows positive so please do say me what type of problem she is undergoing and what is the treatment?

doctor1 MD

I am 23 years old.Married since 1 1/5 year. diagnoised with non tb microbacteria in uterus. also having irregular periods. no periods since 2 months. I took Forecox for 2monts now my Dr. prscribed AKT-3 and pyricontine for next 4 months. pLz help me. After how long I can think for conceive. wants to concieve.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!